Alert archive / Idaho / Wind Advisories in 2012
Wind Advisory 17, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Jun 18, 2012, 2:39 AM MDT for 6 counties in Idaho. It took effect at Jun 18, 2012, 2:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2012, 2:39 AM MDT (08:39 UTC)
- In effect from
- Jun 18, 2012, 2:00 PM MDT
- Expired
- Jun 18, 2012, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3315 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
103 WWUS75 KBOI 180839 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 239 AM MDT MON JUN 18 2012 ...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING... .STRONG SURFACE WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING ACROSS PORTIONS OF THE UPPER TREASURE VALLEY... THE SOUTHWEST HIGHLANDS...THE WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY. AN UPPER LEVEL SYSTEM WILL HELP INCREASE THE PRESSURE GRADIENT AT THE SURFACE THIS AFTERNOON AND EVENING. IN ADDITION...STRONG WINDS A FEW THOUSAND FEET OFF THE SURFACE WILL MIX DOWNWARD. THE RESULT WILL BE SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS TO 50 MPH. WINDS WEST OF MOUNTAIN HOME WILL NOT BE AS STRONG...AND THEREFORE THE BOISE AREA IS NOT EXPECTED TO SEE ADVISORY-LEVEL WINDS. IDZ014>016-030-181800- /O.NEW.KBOI.WI.Y.0017.120618T2000Z-120619T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 239 AM MDT MON JUN 18 2012 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * WINDS...SUSTAINED WINDS OUT OF THE WEST OR NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE EARLY THIS AFTERNOON AND LAST TO NEAR SUNSET. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY IN DRIVING NORTH-SOUTH ORIENTED ROADS. TRASH CANS AND SIMILAR ITEMS MAY BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
758 WWUS75 KBOI 181736 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1136 AM MDT MON JUN 18 2012 ...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING... .STRONG SURFACE WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING ACROSS PORTIONS OF THE UPPER TREASURE VALLEY... THE SOUTHWEST HIGHLANDS...THE WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY. AN UPPER LEVEL SYSTEM WILL HELP INCREASE THE PRESSURE GRADIENT AT THE SURFACE THIS AFTERNOON AND EVENING. IN ADDITION...STRONG WINDS A FEW THOUSAND FEET OFF THE SURFACE WILL MIX DOWNWARD. THE RESULT WILL BE SUSTAINED WINDS BETWEEN 30 AND 40 MPH WITH GUSTS TO 50 MPH. WINDS WEST OF MOUNTAIN HOME WILL NOT BE AS STRONG...AND THEREFORE THE BOISE AREA IS NOT EXPECTED TO SEE ADVISORY-LEVEL WINDS. IDZ014>016-030-190300- /O.CON.KBOI.WI.Y.0017.120618T2000Z-120619T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 1136 AM MDT MON JUN 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...SUSTAINED WINDS OUT OF THE WEST OR NORTHWEST AT 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE EARLY THIS AFTERNOON AND LAST TO NEAR SUNSET. * IMPACTS...HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTY IN DRIVING NORTH-SOUTH ORIENTED ROADS. TRASH CANS AND SIMILAR ITEMS MAY BE BLOWN OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
601 WWUS75 KBOI 190253 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 853 PM MDT MON JUN 18 2012 ...WIND ADVISORY EXPIRES... .WINDS IN SOUTHERN IDAHO WILL SUBSIDE AROUND SUNSET AND WILL CONTINUE TO SLOWLY DECREASE OVERNIGHT. IDZ014>016-030-190400- /O.EXP.KBOI.WI.Y.0017.000000T0000Z-120619T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 853 PM MDT MON JUN 18 2012 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY FOR THE UPPER TREASURE VALLEY...SOUTHWEST IDAHO HIGHLANDS...WESTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY WILL EXPIRE AT 9 PM MDT THIS EVENING. AT 8 PM MDT NORTHWEST WINDS WERE WILL BLOWING 35 TO 45 MPH NEAR MOUNTAIN HOME BUT WERE SUBSIDING IN MOST OTHER LOCATIONS. WINDS WILL CONTINUE TO SUBSIDE THROUGH THE NIGHT. BY SUNRISE WINDS WILL ONLY BE 5 TO 15 MPH IN THE TREASURE VALLEY AND 10 TO 20 MPH IN THE WESTERN MAGIC VALLEY AND WILL INCREASE ONLY TO 15 TO 25 MPH TUESDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jun 17, 8:56 PM MDT, 5 hours 43 minutes earlier.
Area forecast discussion, Jun 17, 8:56 PM MDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 856 PM MDT SUN JUN 17 2012 .DISCUSSION...WIND EVENT HAS NOT DEVELOPED IN SOUTHERN IDAHO AS EXPECTED COLD FRONT HAS BEEN DELAYED. AT 8 PM MDT TEMPERATURES WERE STILL 85 TO 90 DEGREES IN THE TREASURE AND MAGIC VALLEYS AND NEAR 70 DEGREES IN THE WEST CENTRAL IDAHO MOUNTAINS. SURFACE PRESSURE WAS STILL FALLING AT MOST SITES. COLD FRONT SHOULD LOWER TEMPERATURES AT LEAST 10 DEGREES AND BE FOLLOWED BY PRESSURE RISE. THE FRONT IS HARD TO LOCATE DUE TO LACK OF CLOUDS BUT WITH JET STREAM CONTINUING TO SAG SOUTH THE FRONT WILL COME THROUGH LATER TONIGHT. AT THAT TIME WEST/NORTHWEST WINDS SHOULD BRIEFLY INCREASE. A SECOND SURGE OF COOL AIR WILL COME IN MONDAY AND WINDS WILL INCREASE IN THE AFTERNOON TO SPEEDS PROBABLY STRONGER THAN TODAY/S WINDS. REST OF CURRENT FORECAST STILL LOOKS GOOD SHOWING DRASTIC COOLING MONDAY AND TUESDAY AND SHOWERS ONLY IN FAR NORTHERN CWA. && .AVIATION...VFR THROUGH MONDAY. WESTERLY WINDS SURFACE AND ALOFT. SPEEDS AT THE SURFACE UP TO 30 KTS THIS EVENING WILL DIMINISH SHORTLY AFTER SUNSET. WINDS INCREASE AGAIN LATE MONDAY MORNING WITH SPEEDS UP TO 40 KTS IN OPEN VALLEYS. WINDS ALOFT ARE 30-40 KTS THROUGH 10K FEET MSL ON MONDAY. MID-LEVEL CEILINGS WILL DEVELOP ACROSS EAST-CENTRAL OREGON AND WEST-CENTRAL IDAHO MONDAY AFTERNOON WITH BASES OF 9-10K FEET MSL. && .PREV DISCUSSION... SHORT TERM...TONIGHT THROUGH TUESDAY...BIG CHANGE IN TEMPERATURE REGIME IS SET FOR THE FORECAST AREA COMMENCING TONIGHT AND CONTINUING THROUGH TUESDAY. A DRY COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING PUSHING HIGH TEMPERATURES IN THE 80S AND 90S TODAY ALL THE WAY DOWN INTO THE 60S AND 70S FOR TOMORROW AND TUESDAY. FRONT IS MOISTURE STARVED WITH ONLY LIMITED MID LEVEL MOISTURE NOTED NORTH OF BOISE AND THE SNAKE PLAIN. LEFT A SMALL AREA OF POSSIBLE CONVECTION THIS EVENING AND MONDAY AFTERNOON WELL TO THE NORTH NEAR THE SALMON RIVER AND ADJACENT TO MISSOULA FORECAST AREA. MAIN STORY FOR THE SHORT TERM FORECAST IS WIND...COOLER TEMPERATURES AND RED FLAG CONDITIONS FOR FIRE WEATHER. A WIND ADVISORY REMAINS IN EFFECT BRIEFLY THIS EVENING POST COLD FRONT AS THE CORE OF THE STRONGER JET LEVEL WINDS SAG SOUTHWARD INTO THE SNAKE VALLEY. ADVISORY THIS EVENING LOOKS MARGINAL AND WILL BE CENTERED MAINLY FROM BOISE EASTWARD TO TWIN FALLS. BETTER SUPPORT FOR A WIDER COVERAGE AND STRONGER WIND ADVISORY MONDAY AS UPPER LEVEL WINDS ALIGN...SURFACE PRESSURE GRADIENT INCREASES AND COOL ADVECTION IS STRONGEST BEHIND THE COLD FRONT. LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...LATEST MODELS SHOW A PATTERN SIMILAR TO THAT OF EARLIER RUNS WITH TRANSITION INTO A HIGH AMPLITUDE PATTERN EARLY IN THE PERIOD AS A VERY WARM UPPER LEVEL RIDGE BUILDS OVER THE SOUTHERN ROCKIES/SOUTHERN AND CENTRAL PLAINS WHILE A COOL UPPER LEVEL TROUGH TAKES UP RESIDENCE OFF THE NORTHWEST COAST. THE MOST INTERESTING PART OF THE FORECAST CONTINUES TO BE NEXT WEEKEND AND EARLY NEXT WEEK...WHEN MODELS DIFFER IN PLACEMENT OF THESE TWO FEATURES AND RUN TO RUN CONSISTENCY HAS BEEN BELOW AVERAGE. LOOKING AT NEXT SUNDAY...THE NOGAPS WANTS TO BRING THE TROUGH INLAND AS THE RIDGE RETREATS EAST OVER THE MISSISSIPPI VALLEY...A PATTERN REMINISCENT OF JULY 4 AND 5 1986 WHEN BOTH MAX AND MIN LOW TEMPERATURE RECORDS WERE SET AT BOISE. OTHER MODELS INCLUDING BOTH GFS AND ECM ENSEMBLE MEANS KEEP THE TROUGH OFFSHORE. GFS ENSEMBLE MEMBERS SHOW AS MUCH SPREAD. SO DUE TO UNCERTAINTY WE ARE GOING WITH A MODEL BLEND FOR NEXT WEEKEND...WITH MAX TEMPERATURES SLIGHTLY BELOW NORMAL AND A CHANCE OF THUNDERSTORMS OVER OUR NORTHERN AND WESTERN ZONES. FOR THURSDAY AND FRIDAY TEMPERATURES WARM TO 5-8 DEGREES ABOVE NORMAL AS THE RIDGE INITIALLY BUILDS AND THE TROUGH IS STILL WEST OF THE QUEEN CHARLOTTE AND VANCOUVER ISLANDS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...RED FLAG WARNING THROUGH 6 PM MDT MONDAY IDZ408-418-419. OR...RED FLAG WARNING THROUGH 6 PM MDT MONDAY ORZ637. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....DG PREV SHORT TERM...GS PREV LONG TERM....JT/CB
Hazardous weather outlook, Jun 17, 5:55 AM MDT, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 555 AM MDT SUN JUN 17 2012 IDZ011-013-028-033-ORZ061-062-181200- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-CAMAS PRAIRIE- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY- 555 AM MDT SUN JUN 17 2012 /455 AM PDT SUN JUN 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL MOVE THROUGH THE AREA PRODUCING GUSTY WINDS UP TO 40 MPH THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ012-014>016-029-030-ORZ063-064-181200- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS- SOUTHERN TWIN FALLS COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 555 AM MDT SUN JUN 17 2012 /455 AM PDT SUN JUN 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY...WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS AND VALE BLM. REFER TO FIRE WEATHER PRODUCT MESSAGE...BOIRFWBOI...FOR DETAILS. A WIND ADVISORY IS IN EFFECT FOR THE UPPER TREASURE VALLEY FROM 5 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. REFER TO THE URGENT WEATHER MESSAGE...BOINPWBOI...FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY IT WILL BE WINDY AGAIN ON MONDAY...ESPECIALLY IN THE UPPER TREASURE VALLEY. A WIND ADVISORY MAY BE NECESSARY FOR PORTIONS OF SOUTHWEST IDAHO. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER THROUGH ESTABLISHED PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.